×

zbMATH — the first resource for mathematics

Lower bounds of Lipschitz constants on foliations. (English) Zbl 1428.53035
The normalized scalar curvature \(\tilde{k}_g\) of an \(n\)-dimensional Riemannian manifold \((M, g)\) is defined by \(\tilde{k}_g=\frac{k_g}{n(n-1)}\), where \(k_g\) is the usual scalar curvature. In [Math. Ann. 310, No. 1, 55–71 (1998; Zbl 0895.53037)], M. Llarull proved the following theorem which confirms an older conjecture of M. Gromov:
If \((M, g)\) is a compact spin manifold of dimension \(n\), and if \(f:(M, g)\rightarrow (S^n, g_0)\) is \(1\)-contracting (that is, \(\|\mathrm{d}f(v)\|\le \|v\|\) for all \(v\in \mathrm{T}M\)) and of non-zero degree, then either there exists \(x\in M\) with \(\tilde{k}_g(x)<1\), or \(M\equiv S^n\) and \(f\) is an isometry. (Here, \((S^n, g_0)\) denotes the \(n\)-dimensional Euclidean unit sphere with its standard metric.)
In this paper, the author generalizes this theorem to the case in which \(M\) has a foliation \(F\) and \(f\) is \(1\)-contracting on \(F\). Then, there exists \(x\in M\) such that the normalized leafwise scalar curvature at \(x\) (see [W. Zhang, Ann. Math. (2) 185, No. 3, 1035–1068 (2017; Zbl 1404.53038)]) is less or equal to \(1\).
MSC:
53C12 Foliations (differential geometric aspects)
53C23 Global geometric and topological methods (à la Gromov); differential geometric analysis on metric spaces
53C21 Methods of global Riemannian geometry, including PDE methods; curvature restrictions
53C20 Global Riemannian geometry, including pinching
57N65 Algebraic topology of manifolds
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Connes, A.: Cyclic cohomology and the transverse fundamental class of a foliation. In: Geometric Methods in Operator Algebras (Kyoto, 1983), Pitman Res. Notes Math. Ser. vol. 123, pp. 52-144. Longman Sci. Tech., Harlow (1986)
[2] Gromov, M., Large Riemannian manifolds, Lect. Notes Math., 1201, 108-121, (1985)
[3] Gromov, M., Metric inequalities with scalar curvature, Geom. Funct. Anal., 28, 645-726, (2018) · Zbl 1396.53068
[4] Gromov, M.; Lawson, HB, Positive scalar curvature and the Dirac operator on complete Riemannian manifolds, Publ. Math. I.H.E.S., 58, 295-408, (1983) · Zbl 0538.53047
[5] Lawson, H.B., Michelsohn, M.-L.: Spin Geometry. Princeton University Press, Princeton (1989) · Zbl 0688.57001
[6] Llarull, M., Sharp estimates and the Dirac operator, Math. Ann., 310, 55-71, (1998) · Zbl 0895.53037
[7] Yu, J.; Zhang, W., Positive scalar curvature and the Euler class, J. Geom. Phys., 126, 193-203, (2018) · Zbl 1385.53036
[8] Zhang, W., Positive scalar curvature on foliations, Ann. Math., 185, 1035-1068, (2017) · Zbl 1404.53038
[9] Zhang, W. : Positive scalar curvature on foliations: the enlargeability. Preprint. arXiv:1703.04313v1
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.